August 2013

The objectives of a study called “The Frequency of Neonatal Morbidity After Exposure to Antiepileptic Drugs in Utero:  A Retrospective Population-Based Study”, written from the Department of Perinatology-Neonatology, Maribor Teaching Hospital in Slovenia, were to determine fetal growth retardation, cerebral hemorrhage, neonatal withdrawal symptoms, and other general malformations in offspring exposed to antiepileptic

Today there are many studies available exploring the side effects of antiepileptic drugs (AEDs) taken during pregnancy.  One concern in such cases involves the risk of teratogenesis, which is the malformation of the fetus and/or embryo.  Most studies primarily focus on the initial pregnancy; there is less information available in regards to subsequent pregnancies in

There are many concerns regarding women of childbearing age who suffer from epilepsy.  There is a clear connection between antiepileptic drugs and their ability to cause harm to a developing fetus or embryo.  Reduced fertility and other menstrual cycle disorders have been linked with exposure to certain antiepileptic drugs.  In an article titled “

The connection between antiepileptic drugs and their ability to cause damage to a developing fetus or embryo is well documented.  Antiepileptic drugs (AEDs) are clearly connected to an increased risk of major congenital malformations in offspring exposed to the drugs during development.  Author Oguni M, from the Department of Pediatrics, Tokyo Women’s Medical University, at

Antiepileptic drugs (AEDs) are associated with a wide range of side effects, and the increased risk of major congenital malformations (MCM) to the offspring of women exposed to AEDs during pregnancy is very well known.  In a study called “Factors Influencing the Risk of Abnormal Pregnancy Outcome in Epileptic Women: A Multi-centre Prospective Study

Cipro (ciprofloxacin), an antibiotic that has recently been linked to retinal detachment and other nerve disorders, came under fire last week as the US Food and Drug Administration rules that new warnings and usage guidelines be included on its packaging “to better describe the serious side effect of peripheral neuropathy”[1] or, nerve